Urology Expert Forum
Prostitus
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Prostitus


  I'm 33 years old and I've been fighting typical prostitus symptoms for 4 months, with the worst being constant burning sensation in the penis, swollen tubes in the testicles and testicle pain.  I've been on medication, levaquin, Doxyciline, and Sulfratrims for that period.  Once the pain clears up, if I lift something it comes back.  I've been checked for hernia's and had a cat scan done and nothing was found.  It's 5AM and the pain is keeping me awake again.  I've been trying to figure out what started all this and I thought of something I neglected to tell my urologist.  About a week or two before this whole thing started I used a hand lotion with Alpha Hydroxy and lipids as a personal lubricant.  I had used hand lotions for this purpose before with no problems, but this time I got a slight burning sensation so I stopped using it.  Is it possible that the chemicals in that lotion stayed in my system and are causing my symptoms?  
----------------------------------------------------------------------------------------------------------------------------
Dear Eugene,
There are four general categories of prostatitis. These are: acute bacterial prostatitis, chronic bacterial prostatitis, non-bacterial prostatitis and prostatodynia. It is often difficult to definitively diagnose the type of disorder a patient may have. The routine for treatment, initially, is to use antibiotics and anti-inflammatory
medications such as ibuprofen. The usual course of antibiotics in case of recurrence is about four weeks or sometimes longer. It is important that you be treated for appropriate length of time. As to the recurrence of your symptoms with the use of lubricant , it is unlikely to cause prostatitis, however, it could potentially lead to local irritation or skin reaction. The burning sensation you are feeling , that is if it is in the urethra ,may be a recurrence of your prostatitis, or perhaps irritation post ejaculation. In any case, I recommend for you to see a urologist for a thorough evaluation.
--------------------------------------------------------------------------------------------------------------------------------
This information is provided for general medical education purposes only.  Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its urban campuses by calling  (1 800 653 6568).
Sincerely;
HFHS-M.D. BE
* Keyword:prostatitis





Related Discussions
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank